ASPIRIN DANGER TO THE BRAIN

April 15th, 2009 by admin

aspirin

A DAILY dose of the “wonder drug” aspirin can cause bleeding in the brain, researchers have found.

Brain scans on more than 1,000 patients revealed a 70 per cent higher incidence of microscopic bleeding among those taking the drug.

The shock findings will be of major concern to the millions of Britons who take aspirin every day to stave off fatal heart attacks and strokes.

The drug is used to thin the blood, which reduces the risk of dangerous clots forming in key blood vessels.

Previous research has already shown that anti-clotting medicines can increase the risk of bleeding in the gastrointestinal tract – the oesophagus, stomach, or intestines.

But the new findings suggest they can also raise the odds of “cerebral microbleeds” that can be a sign of brain vessel disease.

British experts welcomed the findings but urged people using aspirin not to suddenly stop taking their medication.

Dr David Werring, honorary consultant neurologist at the National Hospital for Neurology and Neurosurgery in London, said: “More research is needed to decide whether these micro-bleeds raise the risk of serious bleeding in the brain in people who take aspirin.

Click here for more!


Leave a Comment

Please note: Comment moderation is enabled and may delay your comment. There is no need to resubmit your comment. You are free to voice your opinion but please keep it clean. Any comments using profanity will be rejected.